Alert archive / Kansas / Flash Flood Warnings in 2014
Flash Flood Warning 19, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 29, 2014, 5:37 AM CDT for Logan County, Kansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2014, 5:37 AM CDT (10:37 UTC)
- Expired
- Jun 29, 2014, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Logan County, KS
The radar
The Goodland radar (KGLD), 58 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 6:10 AM CDT | FLASH FLOOD | 1 N Winona, KS | FLOODING OCCURRING ON MANY ROADS IN LOGAN COUNTY. JUST NORTH OF WINONA A 100 YARD STRETCH OF ONE COUNTY ROAD HAS WATER OF UNKNOWN DEPTH FLOWING OVER IT. COUNTY OFFICIALS ARE IN THE PROCESS OF CLOSING SOME COUNTY ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 943 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
904 WGUS53 KGLD 291037 FFWGLD KSC109-291330- /O.NEW.KGLD.FF.W.0019.140629T1037Z-140629T1330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 537 AM CDT SUN JUN 29 2014 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... LOGAN COUNTY IN WEST CENTRAL KANSAS... * UNTIL 830 AM CDT * AT 537 AM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING ACROSS THE WARNED AREA. FLOODING WAS OCCURRING 6 MILES WEST OF OAKLEY ON HIGHWAY 40. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MONUMENT... OAKLEY...RUSSELL SPRINGS AND WINONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GOODLAND. && LAT...LON 3914 10148 3913 10081 3881 10081 3881 10148 $$ LUNDQUIST
1 follow-up statement
603 WGUS73 KGLD 291047 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 447 AM MDT SUN JUN 29 2014 KSC109-291330- /O.CON.KGLD.FF.W.0019.000000T0000Z-140629T1330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN KS- 547 AM CDT SUN JUN 29 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LOGAN COUNTY UNTIL 830 AM CDT... AT 546 AM CDT...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING WAS OCCURRING 6 MILES WEST OF OAKLEY ON HIGHWAY 40 WHERE THE WATER WAS UP TO 2 FEET DEEP. EMERGENCY MANAGEMENT ALSO REPORTED MORE AREAS OF FLOODING ACROSS THE NORTHERN PART OF LOGAN COUNTY IN GENERAL. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MONUMENT... OAKLEY...RUSSELL SPRINGS AND WINONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. && LAT...LON 3914 10148 3913 10081 3881 10081 3881 10148 $$ LUNDQUIST
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:33 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 29, 3:33 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 233 AM MDT SUN JUN 29 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 230 AM MDT SUN JUN 29 2014 TODAY-TONIGHT...ELEVATED STRONG AND SEVERE THUNDERSTORMS CURRENTLY UNDERWAY THIS MORNING FROM SHERMAN COUNTY SOUTHEAST THROUGH GOVE COUNTY. INDIVIDUAL STORMS ARE FORECAST TO CONTINUE MOVING EAST WHILE THE LINE ITSELF MOVES BIT MORE TO THE NORTHEAST. SHOULD/MAY SEE A LULL IN PRECIP ACTIVITY THIS AFTERNOON BEFORE ANOTHER WEAK DISTURBANCE MOVES INTO THE AREA FROM THE WEST SUPPORTING A FEW THUNDERSTORMS. THESE SHOULD DISSIPATE SHORTLY AFTER SUNSET. HIGH TEMPERATURES GENERALLY 90-95. LOWS IN THE 60S EXCEPT AROUND 70 NEAR HILL CITY. MONDAY-MONDAY NIGHT...COLD FRONT MOVES THROUGH BRINGING GUSTY NORTH TO NORTHEAST WINDS AND COOLER AFTERNOON TEMPERATURES IN THE MID 80S NORTH TO LOW 90S SOUTH. REINSERTED SMALL CHANCES FOR THUNDERSTORMS MONDAY AFTERNOON AND NIGHT GENERALLY SOUTH OF THE INTERSTATE. A WEATHER DISTURBANCE MOVES IN FROM THE WEST POSSIBLY CREATING A FEW STORMS DURING THE AFTERNOON POSSIBLY INCREASING COVERAGE AS A CLUSTER OF STORMS MONDAY NIGHT. LOWS IN THE 50S TO LOW 60S. TUESDAY-TUESDAY NIGHT...REINFORCING SHOT OF COOLER AIR MOVES IN WITH HIGHS ONLY IN THE MID 70S TO LOW 80S. LOWS IN THE 50S. NO PRECIPITATION EXPECTED. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 230 AM MDT SUN JUN 29 2014 THE MOST SIGNIFICANT CHANGES IN THE EXTENDED OVER THE LAST COUPLE OF DAYS HAS BEEN A TREND TOWARD A DRIER FORECAST FOR MID WEEK AS MODEL CONSENSUS HAS BEEN FOR DEEPER/STRONGER UPPER TROUGH AND FURTHER SOUTH PLACEMENT OF SURFACE BOUNDARY. THIS TROUGH WILL CROSS THE CENTRAL HIGH PLAINS REGION EARLY WEDNESDAY AND THEN QUICKLY MOVE EASTWARD. POST FRONTAL RELATIVELY COOL/DRY NORTHERLY FLOW AT LOW LEVELS WILL CONTINUE ON WEDNESDAY. MEANWHILE AN UPPER LEVEL RIDGE WILL CONTINUE BUILDING ACROSS THE WESTERN CONUS AND SLOWLY MOVE EAST WITH RISING HEIGHTS AND WARMING MID LEVELS INTO LATE WEEK. BY LATE WEEK...THE COMBINATION OF LOW LEVEL CONVERGENCE NEAR A DEVELOPING LEE TROUGH AND INCREASING SOUTHEASTERLY MOIST LOW LEVEL FLOW SHOULD RESULT IN AT LEAST ISOLATED CONVECTION DURING THE AFTERNOON AND EVENING BOTH THURSDAY AND FRIDAY. ON SATURDAY A SHORTWAVE TROUGH IS SHOWN BY MEDIUM RANGE DETERMINISTIC GUIDANCE MOVING SOUTHEASTWARD ACROSS THE AREA. THIS MAY BE ENOUGH TO SHIFT LEE TROUGH/DRYLINE FURTHER EAST INTO THE FORECAST AREA FOCUSING DEEPEST MOISTURE AND POSSIBLE CONVECTION A LITTLE FURTHER EASTWARD. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 230 AM MDT SUN JUN 29 2014 KGLD...MVFR CIGS EXPECTED FROM TAF ISSUANCE THROUGH 16Z PLUS OR MINUS AN HOUR WITH VFR CONDITIONS EXPECTED THROUGH THE REST OF THE TAF PERIOD. MAY SEE A CONVECTIVE TOWER OR THUNDERSTORM IN THE 23Z- 03Z TIME FRAME BUT RIGHT NOW ACTIVITY TOO ISOLATED TO MENTION IN THE TAF. KMCK...MVFR CIGS POSSIBLE FROM TAF ISSUANCE THROUGH 17Z WITH VFR CONDITIONS EXPECTED THROUGH THE REST OF THE TAF PERIOD. STRONG TO SEVERE THUNDERSTORMS POSSIBLE IN THE 12Z-16Z TIMEFRAME WITH LARGE HAIL THE PRIMARY THREAT. AFTER 16Z NO PRECIPITATION EXPECTED. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...BRB AVIATION...99
Hazardous weather outlook, Jun 29, 4:40 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 340 AM MDT SUN JUN 29 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 340 AM MDT SUN JUN 29 2014 /440 AM CDT SUN JUN 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS PRODUCING VERY LARGE HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE THIS MORNING GENERALLY EAST OF THE COLORADO KANSAS BORDER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED MONDAY AFTERNOON AND EVENING ACROSS THE AREA WITH THE BEST CHANCE SOUTH OF A LINE FROM GOVE TO TRIBUNE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 29, 1:16 AM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1216 AM MDT SUN JUN 29 2014 KSZ028-290630- LOGAN- 116 AM CDT SUN JUN 29 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOGAN COUNTY IN WEST CENTRAL KANSAS... AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 6 MILES EAST OF RUSSELL SPRINGS...MOVING EAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3900 10118 3899 10082 3878 10082 3877 10119 TIME...MOT...LOC 0616Z 273DEG 25KT 3889 10106 LUNDQUIST
Local storm report, Jun 29, 2:59 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
159 AM MDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 AM HAIL GOODLAND 39.35N 101.71W
06/29/2014 M1.00 INCH SHERMAN KS NWS EMPLOYEE
&&
BRBLocal storm report, Jun 29, 3:02 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
202 AM MDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL GOODLAND 39.35N 101.71W
06/29/2014 E1.00 INCH SHERMAN KS TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL AT 15TH AND CALDWELL.
0201 AM HAIL GOODLAND 39.35N 101.71W
06/29/2014 M1.25 INCH SHERMAN KS NWS EMPLOYEE
AT NWS OFFICE.
&&
BRBLocal storm report, Jun 29, 3:04 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
204 AM MDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM HAIL 10 S RULETON 39.20N 101.88W
06/29/2014 E1.25 INCH SHERMAN KS PUBLIC
RECEIVED VIA SOCIAL MEDIA.
&&
BRBLocal storm report, Jun 29, 3:10 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
210 AM MDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM HAIL GOODLAND 39.35N 101.71W
06/29/2014 M1.50 INCH SHERMAN KS NWS EMPLOYEE
MOSTLY QUARTER SIZE. ONE STONE MEASURED 1 1/2 INCH IN
DIAMETER.
&&
BRBLocal storm report, Jun 29, 3:56 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
256 AM MDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM HAIL 10 S RULETON 39.20N 101.88W
06/29/2014 M3.00 INCH SHERMAN KS PUBLIC
HAIL BROKE WINDOWS. RECEIVED VIA SOCIAL MEDIA.
&&
BRBThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:16 AM CDT | Special Weather Statement | GLD | Logan | 14 min |
| Jun 29, 1:29 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 61 min |
| Jun 29, 1:57 AM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 63 min |
| Jun 29, 2:02 AM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 58 min |
| Jun 29, 2:24 AM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 66 min |
| Jun 29, 2:35 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 55 min |
| Jun 29, 2:50 AM CDT | Severe Thunderstorm Warning | GLD | Sherman | 40 min |
| Jun 29, 2:56 AM CDT | Severe Thunderstorm Warning | GLD | Logan, Thomas | 64 min |
| Jun 29, 3:05 AM CDT | Severe Thunderstorm Warning | GLD | Gove | 40 min |
| Jun 29, 3:18 AM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Sherman, Thomas | 42 min |
| Jun 29, 3:27 AM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 63 min |
| Jun 29, 3:30 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 32 min |
| Jun 29, 3:58 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 47 min |
| Jun 29, 4:24 AM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 66 min |
| Jun 29, 4:44 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 61 min |
| Jun 29, 5:05 AM CDT | Tornado Warning | GLD | Logan | 25 min |
| Jun 29, 5:11 AM CDT | Severe Thunderstorm Warning | GLD | Gove | 34 min |
| Jun 29, 5:27 AM CDT | Severe Thunderstorm Warning | GLD | Logan | 63 min |
| Jun 29, 5:29 AM CDT | Tornado Warning | GLD | Logan | 35 min |
| Jun 29, 5:41 AM CDT | Severe Thunderstorm Warning | GLD | Gove | 64 min |
| Jun 29, 5:57 AM CDT | Flash Flood Warning | GLD | Gove | 3 hr |
| Jun 29, 6:21 AM CDT | Tornado Warning | GLD | Gove | 39 min |
| Jun 29, 6:26 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 64 min |
| Jun 29, 8:25 AM CDT | Areal Flood Warning | GLD | Logan | 12 hr |
| Jun 29, 8:55 AM CDT | Areal Flood Warning | GLD | Gove | 12 hr |
Nearby
Flash Flood Warnings in Kansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.